We present the case of cardiac arrest in a patient with neurally mediated syncope (NMS). A 66-year-old male patient was scheduled to undergo right inguinal hernioplasty. He had a history of syncope, which occurred a few times a year in childhood and once a year recently. One minute after the second spinal injection, cardiac arrest (asystole) developed. Sinus rhythm was restored by cardiac massage and intravenous administration of atropine and ephedrine. The operation was cancelled. The patient was diagnosed as NMS by a cardiologist. Four months later, right inguinal hernioplasty was performed, uneventfully, under general anesthesia. High sympathetic blockade due to spinal anesthesia and transient withdrawal of sympathetic tone and increase in vagal discharge due to NMS could be the main causes of the cardiac arrest. If the patient has any possibility of NMS, anesthesiologists should consider the possibility of cardiac arrest after spinal anesthesia.